Alert archive / California / Wind Advisories in 2006
Wind Advisory 16, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Nov 22, 2006, 12:06 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2006, 12:06 PM PST (20:06 UTC)
- Expired
- Nov 22, 2006, 10:45 PM PST
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 222006 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1206 PM PST WED NOV 22 2006 CAZ014-230800- /O.NEW.KSTO.WI.Y.0016.061122T2006Z-061123T0800Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- 1206 PM PST WED NOV 22 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG COLD FRONT IS CAUSING VERY GUSTY WINDS ACROSS THE AREA THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OVER 40 MPH ARE OCCURRING AT BURNEY. WINDS ARE LIKELY HIGHER EAST OF HIGHWAY 89...ALONG HIGHWAY 299 NORTHEAST OF BURNEY. WINDS CONTINUE TO INCREASE AS THE FRONT APPROACHES. OCCASIONAL GUSTS OVER 50 MPH...WITH AREAS OF BLOWING DUST...ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING. USE CAUTION WHEN DRIVING AS TRAFFIC FLOW WILL BE HEAVIER THAN USUAL THIS THANKSGIVING EVE. WINDS WILL SUBSIDE LATE TONIGHT AS SHOWERS MOVE INTO THE AREA. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SG
2 follow-up statements
000 WWUS76 KSTO 222254 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 254 PM PST WED NOV 22 2006 CAZ013-015-230800- /O.EXA.KSTO.WI.Y.0016.000000T0000Z-061123T0800Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- NORTHERN SACRAMENTO VALLEY- 254 PM PST WED NOV 22 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG COLD FRONT IS CAUSING GUSTY WINDS ACROSS THE REGION THIS AFTERNOON. AT 230 PM...WIND GUSTS TO 37 MPH WERE OBSERVED AT RED BLUFF...AND GUSTS TO 35 MPH WERE OBSERVED AT REDDING. SOUTH TO SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT...WHICH IS EXPECTED TO BRING SHOWERS BY AROUND MIDNIGHT TONIGHT. WINDS WILL DECREASE BEHIND THE COLD FRONT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ014-230800- /O.CON.KSTO.WI.Y.0016.000000T0000Z-061123T0800Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- 254 PM PST WED NOV 22 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A STRONG COLD FRONT IS CAUSING VERY GUSTY WINDS ACROSS THE AREA THIS AFTERNOON. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OVER 40 MPH ARE OCCURRING AT BURNEY. WINDS ARE LIKELY HIGHER EAST OF HIGHWAY 89...ALONG HIGHWAY 299 NORTHEAST OF BURNEY. WINDS CONTINUE TO INCREASE AS THE FRONT APPROACHES. OCCASIONAL GUSTS OVER 50 MPH...WITH AREAS OF BLOWING DUST...ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING. USE CAUTION WHEN DRIVING AS TRAFFIC FLOW WILL BE HEAVIER THAN USUAL THIS THANKSGIVING EVE. WINDS WILL SUBSIDE LATE TONIGHT AS SHOWERS MOVE INTO THE AREA. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 230645 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1045 PM PST WED NOV 22 2006 CAZ013>015-230745- /O.CAN.KSTO.WI.Y.0016.000000T0000Z-061123T0800Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- 1045 PM PST WED NOV 22 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE SHASTA COUNTY MOUNTAINS AND THE NORTHERN SACRAMENTO VALLEY. AFTER COLD FRONTAL PASSAGE THIS EVENING...STRONG SOUTHERLY WINDS HAVE DECREASED BELOW ADVISORY CRITERIA IN THE NORTHERN SACRAMENTO VALLEY AND OVER THE MOUNTAINS OF SHASTA COUNTY. AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING OVER THE AREA WILL CAUSE LOCALLY GUSTY WESTERLY WINDS FROM 20 TO 35 MPH OVER THE HIGHER TERRAIN OVERNIGHT. $$ JHM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 22, 9:20 AM PST, 2 hours 46 minutes earlier.
Area forecast discussion, Nov 22, 9:20 AM PST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 920 AM PST WED NOV 22 2006 .DISCUSSION... WEAK RIDGING IS IN PLACE OVER CENTRAL CAL BETWEEN LOW PRESSURE SYSTEMS...LIGHT WINDS HAVE ALLOWED AREAS OF FOG TO FORM IN THE CENTRAL VALLEY THIS MORNING WITH PATCHY DENSE FOG IN THE SRN SAC VLY. SOME LIGHT PRECIP NOW SHOWING UP ON THE NORTH COAST AHEAD OF THE OFFSHORE SYSTEM BUT MORE SIGNIFICANT PRECIP NOT EXPECTED UNTIL LATER THIS EVENING AS SURFACE FRONT DEVELOPS AND PUSHES THROUGH THE AREA. TONIGHT AND INTO THANKSGIVING MORNING THESE SHOWERS TURN MORE WIDESPREAD NORTH OF REDDING THROUGH LASSEN PARK TO AROUND THE I-80 HWY 50...FRONTAL PASSAGE ACROSS THE FAR NORTHERN ZONES TONIGHT FORECAST BY GFS SOMETIME AROUND 06Z WITH COLDER AIR FILTERING IN BEHIND. THIS WILL DROP SNOW LEVELS DOWN TO THE 3000-3500 FOOT LEVEL OVER SHASTA COUNTY. THE AMOUNT OF PRECIPITATION EXPECTED TO FALL AS SNOW IS FORECAST TO REACH ONLY ABOUT 4 INCHES ACCUMULATION SO AT THIS TIME NO SNOW ADVISORIES ARE NEEDED. AREAS THAT LOOK TO BE MOST AFFECTED BY SNOW LEVELS IS ERN SHASTA COUNTY AND THE LASSEN PARK AREA. TRICK IS THE TIMING...COLDEST AIR MOVES INTO THE NRN ZONES AFTER MAJORITY OF PRECIP PROGRESSES THROUGH THE CWA. FRONTAL SYSTEM EXPECTED TO REACH THE NRN SIERRA NEVADA BY EARLY THANKSGIVING MORNING PRODUCING A FEW INCHES OF SNOWFALL THERE BEFORE MOVING RAPIDLY EASTWARD LATER THANKSGIVING MORNING. NRN SIERRA SNOW LEVELS DOWN TO 6000-6500 FOOT LEVEL WITH SRN EXTENT TO I-80 AND HWY 50 CORRIDOR. MOST OF CWA WILL SEE A CLEARING TREND DURING THE DAY THURSDAY. WEAK ZONAL FLOW WILL CONTINUE OVER THE CWA THROUGH SATURDAY. WITH THE BULK OF THE PACIFIC WESTERLIES ENERGY REMAINING NORTH OF THE STATE...ANY PRECIP DURING THIS TIME PERIOD SHOULD REMAIN NORTH OF THE CWA. THEREFORE...HAVE KEPT CWA DRY THURSDAY AFTERNOON THROUGH SATURDAY WITH JUST SLIGHT CHANGES OVER THE NORTHERN MOUNTAINS. PACIFIC TROUGH FORECAST TO SWING THROUGH NORCAL ON SUNDAY. THE MORE SOUTHERN ORIGIN OF THIS SYSTEM WILL MAKE IT A LITTLE WARMER THAN TONIGHTS SYSTEM SO SNOW LEVELS WILL BE A LITTLE HIGHER. GFS TAPS THIS SYSTEM INTO SOME SUBTROPICAL MOISTURE SO THIS SYSTEM SHOULD BE A LITTLE WETTER AS WELL. EXTENDED MODELS HINT AT BRINGING STRONG UPPER RIDGE INTO WEST COAST EARLY NEXT WEEK FOR MORE EXTENDED DRYING PERIOD. JCLAPP && .AVIATION... MAINLY VFR CONDITIONS TODAY AS A WEAK SYSTEM CONTINUES TO MOVE THROUGH. AREAS OF MARGINAL VFR TO IFR IN LOW CEILINGS AND FOG ACROSS THE BAY AREA, VALLEYS AND MOUNTAINS UNTIL AROUND 20Z. A SMATTERING LIGHT SHOWERS WILL PERSIST OVER THE NORTHERN ROUTES EMANATING FROM MIDDLE LEVEL CLOUDS FROM 5,000 TO 7,000 FEET IN ASSOCIATION WITH THIS FRONT WITH SNOW SHOWERS ABOVE 5,000 FEET. GUSTY SOUTH TO SOUTHWESTERLY SURFACE WINDS WILL DEVELOP IN THE MOUNTAINS BY THIS AFTERNOON. CHANCES OF PRECIPITATION INCREASE OVERNIGHT TONIGHT...AND THE SNOW LEVELS WILL DECREASE TO 3,000 ACROSS THE NORTHERN MOUNTAINS AND 4,000 TO 5,000 FEET OVER THE NORTHERN SIERRA NEVADA. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 22, 7:00 AM PST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST WED NOV 22 2006 CAZ013>019-063-064-066>069-231500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST WED NOV 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A COLD PACIFIC FRONTAL SYSTEM WILL BE MOVING THROUGH NORTHERN CALIFORNIA LATE TODAY AND EARLY THURSDAY MORNING. SNOW LEVELS ARE EXPECTED TO DROP TO AS LOW AS 3000 FEET OVER THE MOUNTAINS OF SHASTA COUNTY AND TO AS LOW AS 4000 FEET OVER THE NORTHERN SIERRA NEVADA. THE COMBINATION OF SNOW AND BREEZY WINDS ACCOMPANYING THE FRONT COULD BRING HAZARDOUS DRIVING CONDITIONS TO THE MOUNTAINS OF NORTHERN CALIFORNIA THANKSGIVING EVE AND MORNING. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.